Alert archive / Florida / Flood Watches in 2020
Flood Watch 4, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Sep 12, 2020, 2:38 AM EDT for Okeechobee County, Florida. It took effect at Sep 12, 2020, 4:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2020, 2:38 AM EDT (06:38 UTC)
- In effect from
- Sep 12, 2020, 4:00 AM EDT
- Expired
- Sep 12, 2020, 5:57 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WGUS62 KMLB 120638 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Melbourne FL 238 AM EDT Sat Sep 12 2020 FLZ054-058-059-064-130000- /O.NEW.KMLB.FA.A.0004.200912T0800Z-200913T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Indian River-Okeechobee-St. Lucie-Martin- Including the cities of Vero Beach, Jensen Beach, Sebastian, Port Saint Lucie, Port Salerno, Okeechobee, Fort Pierce, Fort Drum, Stuart, Basinger, and Hobe Sound 238 AM EDT Sat Sep 12 2020 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Melbourne has issued a * Flood Watch for a portion of east central Florida, including the following areas, Indian River, Martin, Okeechobee and St. Lucie. * Through this evening * Bands of heavy rain associated with Tropical Depression Nineteen are expected to push across the Treasure Coast towards the Kissimmee River through most of the day. Some areas, including western Martin County, have already seen up to 10 inches of rain over the last 7 days, with additional heavy rain today producing concerns for flooding especially in low lying areas. Rainfall amounts of 2 to 3 inches are expected with locally higher amounts up to 5 inches are possible with any training bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JS
1 follow-up statement
307 WGUS62 KMLB 122157 FFAMLB Flood Watch National Weather Service Melbourne FL 557 PM EDT Sat Sep 12 2020 FLZ054-058-059-064-122300- /O.CAN.KMLB.FA.A.0004.000000T0000Z-200913T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Indian River-Okeechobee-St. Lucie-Martin- Including the cities of Vero Beach, Jensen Beach, Sebastian, Port Saint Lucie, Port Salerno, Okeechobee, Fort Pierce, Fort Drum, Stuart, Basinger, and Hobe Sound 557 PM EDT Sat Sep 12 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of east central Florida, including the following areas, Indian River, Martin, Okeechobee and St. Lucie has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ CL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 11, 9:48 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 11, 9:48 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
948 PM EDT Fri Sep 11 2020
.UPDATE...
Tropical Depression 19, with maximum sustained winds near 35mph,
was located between far southern Florida and Andros Island as of
8pm. This storm is forecast to move over southern Florida
overnight and Saturday, then push into the Gulf of Mexico late
Saturday afternoon. There are no tropical watches or warnings
currently issued for the local area; However, gusty squalls will
continue moving onshore through tomorrow morning. Highest chances
will be along the Treasure Coast, where forecast PoPs are 50-60%.
Northern coastal areas will also see showers and isolated storms
continuing overnight, with PoPs 30-40%, while the lowest chances
will be over interior portions of central Floria, with 20-30%
PoPs. E/SE winds around 5-10mph overnight, while coastal areas,
especially along the Treasure Coast, stay elevated at around
10-15mph. Gusty winds to 25-30mph will be possible in stronger
showers as they move ashore. Decent easterly flow will moderate
normal diurnal cooling overnight, with morning lows in the upper
70s to low 80s, especially along the Treasure Coast.
Increasing PoPs tomorrow, with breezy to windy conditions and
periods of heavy rainfall expected as Tropical Depression 19
moves south of the area.
&&
.AVIATION...
Breezy showers continue along the coast tonight and some will
work their way inland as Tropical Depression 19 approaches south
Florida. Have kept VCSH at most terminals and prevailing SHRA at
VRB/FPR/SUA tonight. Coverage of squally showers increases across
the area tomorrow, especially for VRB south where periods of heavy
rainfall and VISBY reductions to IFR/MVFR conditions are
possible.
&&
.MARINE...
Hazardous boating conditions overnight, as Tropical Depression 19
moves towards the southern Florida peninsula. Buoy data already
suggesting windy conditions and seas 5-6 feet. A Small Craft
Advisory is in effect for all zones, with the exception of
nearshore Volusia County. Gusty squalls will continue through the
overnight, with the highest chances along the offshore from the
Treasure Coast. Winds 15-20kts, mainly south of the Cape, with
seas increasing to 5-7ft. Highest seas will remain offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 79 87 78 89 / 30 60 30 60
MCO 78 86 77 89 / 30 80 30 70
MLB 82 85 79 88 / 50 70 40 60
VRB 82 84 77 89 / 60 80 40 70
LEE 77 89 77 89 / 20 70 30 80
SFB 77 88 77 89 / 30 70 30 70
ORL 78 87 77 89 / 30 80 30 70
FPR 82 84 77 89 / 60 80 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Leahy/Pendergrast/RodriguezHazardous weather outlook, Sep 11, 10:18 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1018 PM EDT Fri Sep 11 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1018 PM EDT Fri Sep 11 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Showers and isolated lightning storms will move ashore from the Atlantic waters tonight. This activity will move west at 15 to 20 mph, and be capable of producing a few cloud to ground lightning strikes, torrential downpours, and brief gusty winds to 30 mph. .FLOOD IMPACT... Brief, but very heavy downpours may produce temporary road and poor drainage flooding overnight, mainly along the Treasure Coast as Tropical Depression 19 approaches southernmost Florida from the Bahamas. Multiple rounds of showers or embedded storms may also result in poor drainage flooding in this area. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts near 30-35 knots will be possible in showers and brief squalls over the Atlantic waters and along the north shores of Lake Okeechobee as they move westward. Boaters should seek safe harbor in advance of approaching storms. .WIND AND SEA IMPACT... Hazardous boating conditions overnight, with winds 15 to 20 knots and seas 5 to 7 feet. A Small Craft Advisory is in effect for areas south of the Brevard-Volusia County Line and offshore from the Volusia Coast. Mariners should exercise caution across the nearshore Volusia waters. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain at or near the 2 foot Action Stage through tonight and into Saturday. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Tropical Depression 19 over the northwest Bahamas is forecast to cross toward southernmost Florida overnight into Saturday. Local effects in the form of rough surf and deadly rip currents will remain present at the central Florida Atlantic beaches this weekend as swells from the Atlantic builds over the waters. Boating conditions will remain hazardous from this weekend into early next week. Numerous showers and scattered lightning storms are forecast each afternoon this weekend, with slightly lower coverage next week. The main hazards remain occasional to frequent lightning strikes, gusty winds, and heavy downpours. The water level on the Saint Johns River at Astor is forecast to remain near to just below Action Stage through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy/Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:53 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Sep 12, 7:40 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole | 10 hr |
| Sep 12, 8:52 AM EDT | Special Marine Warning | MLB | 83 min | |
| Sep 12, 10:16 AM EDT | Special Marine Warning | MLB | 119 min | |
| Sep 12, 10:22 AM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Sep 12, 11:58 AM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Sep 12, 12:06 PM EDT | Special Marine Warning | MLB | 114 min | |
| Sep 12, 12:31 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| Sep 12, 12:53 PM EDT | Special Marine Warning | MLB | 112 min | |
| Sep 12, 1:10 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Sep 12, 1:57 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 12, 2:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 12, 3:08 PM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Sep 12, 4:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Sep 12, 4:25 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.